Hail, Burleson
- When
- July 4, 6:44 PM CST
- Where
- Burleson County, 0.79 mi WNW of Caldwell
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 30.532, -96.693
Quarter size hail was reported in the town of Caldwell.
The focus of an approaching northeastern frontal boundary, sea breeze, and residual outflow boundaries from prior convection, within a warm moist and unstable air mass, produced scattered thunderstorm activity.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
The focus of an approaching northeastern frontal boundary, sea breeze, and residual outflow boundaries from prior convection, within a warm moist and unstable air mass, produced scattered thunderstorm activity.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jul 4, 6:16 PM CST, 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 716 PM CDT FRI JUL 4 2014 .DISCUSSION... 00Z AVIATION DISCUSSION... && .AVIATION... THE SCATTERED SHOWERS AND THUNDERSTORMS THAT ARE CURRENTLY IMPACTING THE HOUSTON METRO TERMINALS SHOULD WILL BE OVER IN THE NEXT HOUR. AFTER THAT...VFR CONDITIONS WILL PREVAIL OVER NIGHT AT MOST TERMINALS WITH THE EXCEPTION OF BRIEF PERIODS OF MVFR CIGS AT SOME OF THE MORE RURAL LOCATIONS. SATURDAY SHOULD AGAIN BE PREVAILING VFR WITH A CHANCE OF AFTERNOON SHOWERS. MODEL RUNS SUGGEST THAT CONVECTION WILL MORE ISOLATED TOMORROW AFTERNOON. MAY DROP VCSH FROM THE 06Z TAF PACKAGE IF THIS EVENINGS MODEL RUNS CONTINUE THE DRYING TREND. 44 && .PREV DISCUSSION... /ISSUED 256 PM CDT FRI JUL 4 2014/ DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS ARE BEGINNING TO POP UP ACROSS PORTIONS OF SOUTHEAST TEXAS...ESPECIALLY OUT WEST AND SOUTHWEST WHERE TEMPERATURES ARE THE WARMEST. A COUPLE MORE HOURS OF HEATING SHOULD ALLOW CONVECTIVE TEMPERATURES TO BE REACHED RESULTING IN MORE SHOWER AND THUNDERSTORM DEVELOPMENT. SOME OF THE STRONGER ACTIVITY WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS...SMALL HAIL...FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL. THINGS SHOULD QUIET DOWN THIS EVENING WITH THE LOSS OF DAYTIME HEATING. THE MAJORITY OF THE LATEST MODEL RUNS ARE POINTING TOWARD SOMEWHAT LESS STORM COVERAGE OVER THE WEEKEND AND ON INTO THE FIRST HALF OF THE NEXT WEEK...SO WILL CONTINUE TO STICK WITH 20%-30% POPS FOR MAINLY DAYTIME ACTIVITY. SHOULD SEE LITTLE CHANGES IN TEMPERATURES THROUGH THE PERIOD WITH NEAR NORMAL READINGS. 42 MARINE... UNUSUALLY STRONG HIGH PRESSURE FOR THIS TIME OF YEAR FROM BROWNSVILLE TO SHREVEPORT TO CHICAGO. RIDGE AXIS HELPING WITH THE FORMATION OF THE LANDBREEZE/SEABREEZE CIRCULATION EACH MORNING THROUGH THE WEEKEND. LIGHT ONSHORE THE PREVAILING FLOW BUT WILL BE INCREASING LATE MONDAY AND TUESDAY AS UPPER TROUGH DROPS INTO THE GREAT LAKES REGION INCREASING THE SOUTHERLY FLOW AT LEAST BRIEFLY. 45 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 73 93 74 93 73 / 40 20 10 20 10 HOUSTON (IAH) 73 93 74 92 73 / 30 30 10 20 10 GALVESTON (GLS) 79 89 78 88 79 / 20 30 20 20 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...39 AVIATION/MARINE...44
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 441 AM CDT FRI JUL 4 2014 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-051200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 441 AM CDT FRI JUL 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SIMILAR TO THURSDAY...EXPECT INCREASING SHOWER AND THUNDERSTORM COVERAGE WITH DAYTIME HEATING TODAY. BOUNDARY AND STORM COLLISIONS COULD PRODUCE FREQUENT LIGHTNING...SMALL HAIL...GUSTY WINDS IN EXCESS OF 35 MPH AND LOCALIZED HIGH RAINFALL TOTALS LEADING TO SHORT LIVED STREET FLOODING.... PRECIPITATION SHOULD DIMINISH THIS EVENING WITH THE LOSS OF HEATING AND SUSPECT MOST LOCATIONS SHOULD BE ABLE TO GET FIREWORK DISPLAYS OFF AFTER 9 PM. BUT LIKE YESTERDAY...THERE MAY BE A FEW REMNANT CELLS THAT LAST A BIT LONGER. IF SWIMMING AT THE BEACH OR POOL OVER THE HOLIDAY WEEKEND...SWIM NEAR A LIFEGUARD IF AT ALL POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED...MAINLY DAYTIME...SHOWERS AND THUNDERSTORMS ARE EXPECTED. A FEW STRONG CELLS ARE POSSIBLE BUT WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 517 PM CDT FRI JUL 4 2014 TXZ178-179-200-042315- SAN JACINTO TX-POLK TX-LIBERTY TX- 517 PM CDT FRI JUL 4 2014 ...STRONG THUNDERSTORM OVER SOUTHERN SAN JACINTO AND NORTHERN LIBERTY COUNTIES... AT 516 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SHEPHERD...OR 12 MILES NORTHEAST OF CLEVELAND...MOVING SOUTHWEST AT 20 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. BRIEF HEAVY RAINFALL WITH RAINFALL RATES OF 1 TO 2 INCHES AN HOUR WILL BE POSSIBLE WITH PEA SIZE HAIL. LOCATIONS IMPACTED INCLUDE... CLEVELAND...SHEPHERD...PLUM GROVE...GOODRICH...NORTH CLEVELAND... ROMAYOR...TARKINGTON PRAIRIE AND RYE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3065 9487 3043 9472 3017 9508 3050 9523 TIME...MOT...LOC 2216Z 053DEG 16KT 3046 9491 39
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
525 PM CDT FRI JUL 4 2014
TXZ213-214-042330-
HARRIS TX-CHAMBERS TX-
525 PM CDT FRI JUL 4 2014
...STRONG THUNDERSTORM OVER HARRIS COUNTY AND HOSUTON SHIP CHANNEL...
AT 523 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
NORTHERN HOUSTON SHIP CHANNEL...OR OVER CLOVERLEAF...MOVING WEST AT
10 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM. RAINFALL RATES OF 1 INCH AN HOUR WILL BE POSSIBLE WITH
FREQUENT LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
PASADENA...BAYTOWN...LA PORTE...DEER PARK...SOUTH HOUSTON...
BELLAIRE...WEST UNIVERSITY PLACE...GALENA PARK...JACINTO CITY...BEACH
CITY...MIDTOWN HOUSTON...FOURTH WARD...GREATER THIRD WARD...GREATER
EASTWOOD...SECOND WARD...NEARTOWN / MONTROSE...MEMORIAL PARK...NEAR
NORTHSIDE HOUSTON...BARRETT AND ASTRODOME AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2976 9471 2979 9473 2976 9482 2968 9487
2965 9491 2970 9494 2971 9500 2975 9506
2978 9504 2975 9507 2971 9506 2973 9504
2968 9498 2964 9502 2962 9499 2961 9500
2962 9548 2989 9549 2987 9471
TIME...MOT...LOC 2223Z 088DEG 10KT 2977 9516
39SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
525 PM CDT FRI JUL 4 2014
TXZ213-214-042330-
HARRIS TX-CHAMBERS TX-
525 PM CDT FRI JUL 4 2014
...CORRECTED...
...STRONG THUNDERSTORM OVER HARRIS COUNTY AND HOUSTON SHIP CHANNEL...
AT 523 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
NORTHERN HOUSTON SHIP CHANNEL...OR OVER CLOVERLEAF...MOVING WEST AT
10 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM. RAINFALL RATES OF 1 INCH AN HOUR WILL BE POSSIBLE WITH
FREQUENT LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
PASADENA...BAYTOWN...LA PORTE...DEER PARK...SOUTH HOUSTON...
BELLAIRE...WEST UNIVERSITY PLACE...GALENA PARK...JACINTO CITY...BEACH
CITY...MIDTOWN HOUSTON...FOURTH WARD...GREATER THIRD WARD...GREATER
EASTWOOD...SECOND WARD...NEARTOWN / MONTROSE...MEMORIAL PARK...NEAR
NORTHSIDE HOUSTON...BARRETT AND ASTRODOME AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2976 9471 2979 9473 2976 9482 2968 9487
2965 9491 2970 9494 2971 9500 2975 9506
2978 9504 2975 9507 2971 9506 2973 9504
2968 9498 2964 9502 2962 9499 2961 9500
2962 9548 2989 9549 2987 9471
TIME...MOT...LOC 2223Z 088DEG 10KT 2977 9516
39SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 636 PM CDT FRI JUL 4 2014 TXZ213-227-237-050030- BRAZORIA TX-HARRIS TX-FORT BEND TX- 636 PM CDT FRI JUL 4 2014 ...STRONG THUNDERSTORM OVER SOUTH CENTRAL HARRIS...CENTRAL FORT BEND AND NORTHERN BRAZORIA COUNTIES UNTIL 730 PM CDT... AT 634 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER SUGAR LAND...MEADOWS PLACE...OR OVER MEADOWS...MOVING WEST AT 20 MPH. PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. HEAVY RAINFALL WILL BE POSSIBLE WITH RAIN RATES OF 1 TO 2 INCHES OF RAIN AN HOUR WITH FREQUENT LIGHTNING. TAKE COVER IF YOU ARE CAUGHT OUTSIDE! LOCATIONS IMPACTED INCLUDE... WESTERN PEARLAND...SUGAR LAND...MISSOURI CITY...ROSENBERG... STAFFORD...BELLAIRE...WEST UNIVERSITY PLACE...RICHMOND...NORTHWESTERN MANVEL...GREENWAY / UPPER KIRBY AREA...MISSION BEND...FRESNO...PECAN GROVE...UNIVERSITY PLACE...TOWN WEST...ASTRODOME AREA...MEADOWS... FIRST COLONY...MIDTOWN HOUSTON AND MACGREGOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 2974 9537 2951 9534 2943 9597 2972 9599 TIME...MOT...LOC 2334Z 083DEG 17KT 2966 9558 39
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
643 PM CDT FRI JUL 4 2014
TXZ200-213-214-050045-
HARRIS TX-LIBERTY TX-CHAMBERS TX-
643 PM CDT FRI JUL 4 2014
...STRONG THUNDERSTORM OVER EASTERN HARRIS...SOUTH CENTRAL LIBERTY
AND NORTHWESTERN CHAMBERS COUNTIES UNTIL 745 PM CDT...
AT 642 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
NORTHEASTERN MONT BELVIEU...OR 9 MILES NORTH OF BEACH CITY...MOVING
SOUTHWEST AT 25 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM. HEAVY RAINFALL OF 1 TO 2 INCHES OF RAIN WILL BE POSSIBLE
WITH FREQUENT LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
PASADENA...BAYTOWN...LA PORTE...DEER PARK...SOUTH HOUSTON...
NORTHWESTERN SEABROOK...GALENA PARK...SOUTHWESTERN LIBERTY...BEACH
CITY...CLEAR LAKE...CHANNELVIEW...SOUTH BELT / ELLINGTON...
HIGHLANDS...CLOVERLEAF...GREATER HOBBY AREA...BARRETT...MONT
BELVIEU...TAYLOR LAKE VILLAGE...SHOREACRES AND OLD RIVER-WINFREE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2976 9472 2979 9473 2976 9482 2968 9487
2965 9491 2970 9494 2971 9500 2975 9506
2978 9505 2975 9507 2971 9506 2973 9504
2968 9498 2963 9502 2960 9498 2955 9517
2968 9531 3004 9477 2983 9468
TIME...MOT...LOC 2342Z 056DEG 21KT 2987 9485
39SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 738 PM CDT FRI JUL 4 2014 TXZ195-050130- BURLESON TX- 738 PM CDT FRI JUL 4 2014 ...STRONG THUNDERSTORM OVER NORTHWESTERN BURLESON COUNTY UNTIL 830 PM CDT... AT 737 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER CALDWELL...MOVING NORTHWEST AT 10 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. RAINFALL OF 1 TO 2 INCHES AN HOUR WILL BE POSSIBLE WITH FREQUENT LIGHTNING. LOCATIONS IMPACTED INCLUDE... CALDWELL AND CHRIESMAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3067 9674 3053 9659 3043 9668 3058 9692 TIME...MOT...LOC 0037Z 124DEG 8KT 3052 9669 39
The Ft Hood radar (KGRK), 69 km away, was scanning. The volume nearest the first event began at 00:45 UTC.
1 hail. Local standard time, as filed.
Quarter size hail was reported in the town of Caldwell.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, July 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 534308.